Thunderstorm Wind, Burt
- When
- July 12, 8:17 PM CST
- Where
- Burt County, Tekamah
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.783, -96.233
A thunderstorm wind gust of 58 mph was measured by the Tekamah Asos.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 12, 1:40 PM CST, 6 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 240 PM CDT MON JUL 12 2004 .DISCUSSION... FORECAST CHALLENGES TODAY INCLUDE THUNDERSTORM CHANCES TONIGHT AND THEN AGAIN TUESDAY NIGHT. LATEST SURFACE ANALYSIS SHOWS BROAD AREA OF LOW PRESSURE ACROSS EASTERN COLORADO/WESTERN KANSAS WITH SFC BOUNDARY EXTENDING NEWD THRU NORTH CENTRAL NEBRASKA INTO CENTRAL SOUTH DAKOTA. OUTFLOW BOUNDARY QUITE EVIDENT MOVING ACROSS SERN SD. DEWPOINTS ACROSS THE CWA BY MID AFTERNOON HAVE BEEN CLIMBING INTO THE MID TO UPPER 70S FOR THE MOST PART. SOME POOLING HAS BEEN NOTED VIA VISIBLE SATELLITE IMAGERY AND METAR PLOTS...EXTENDING FM SWRN IA THRU NERN NEB THEN EVENTUALLY FEEDING INTO ONGOING CONVECTION ACROSS SOUTHEASTERN SOUTH DAKOTA NEAR CONVERGENCE ZONE. FRONTAL BOUNDARY WILL CONTINUE TO SHIFT SOUTHEAST OVERNIGHT AS MID LEVEL WAVE ACROSS THE DAKOTAS RIDES OVER TOP OF DOMINANT RIDGE SITUATED ACROSS MUCH OF THE CONUS. BIG QUESTION FOR TONIGHT IS IF STRONG CAP CURRENTLY IN PLACE ACROSS NORTHEAST NEBRASKA AND WESTERN IOWA WILL INHIBIT CONVECTION AS LOW LEVEL CONVERGENCE ZONE SHIFTS SOUTH INTO VERY UNSTABLE ATMOSPHERE WHERE CAPES ARE ON THE ORDER OF 3500-5000 J/KG THIS AFTERNOON. WOULD EXPECT TSTMS TO RIDE ALONG PERIPHERY OF MID LEVEL CAP THRU THE EVENING AND NIGHT HOURS. MID LEVEL FLOW BECOMES NORTHWESTERLY ON TUESDAY AND SFC TROF SETTLES INTO SOUTHERN NEBRASKA BY TUESDAY AFTERNOON. INSTABILITY AXIS ALONG BOUNDARY SHOULD HELP FIRE THUNDERSTORM ACTIVITY BY AFTERNOON AND POSSIBLY CONTINUE INTO EARLY PART OF DAY WEDNESDAY...ESPECIALLY FOR SOUTHWESTERN COUNTIES. TEMPERATURES TOMORROW SHOULD BE SIMILAR TO TODAY SOUTH OF THE BOUNDARY...WITH SLIGHTLY COOLER (UPPER 80S) NORTH OF THE BOUNDARY. WE HAVE BEEN STRUGGLING TODAY TO REACH 90 AS DEWPOINTS KEEP CLIMBING. OTHERWISE...NOT MANY CHANGES TO THE EXTENDED PERIODS AS WARM AND MUGGY CONDITIONS CONTINUE. NEXT CHANCE FOR THUNDERSTORMS WILL BE THIS WEEKEND WHEN A SERIES OF SHORTWAVES MOVE DOWN BACKSIDE OF MID LEVEL RIDGE. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && GRIFFIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT MON JUL 12 2004 IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-131000- ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- HARRISON IA-KNOX-MADISON-MONONA IA-PIERCE-PLATTE-POTTAWATTAMIE IA- SARPY-SAUNDERS-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 PM CDT MON JUL 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND EAST CENTRAL NEBRASKA AND WEST CENTRAL IOWA. .DAY ONE...TONIGHT AND TUESDAY THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ACROSS NORTHEAST AND EAST CENTRAL NEBRASKA AND WEST CENTRAL IOWA. SOME THUNDERSTORMS MAY BE SEVERE THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS WITH ISOLATED TORNADOES ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS THE REGION TUESDAY NIGHT AND WEDNESDAY. LARGE HAIL AND DAMAGING WINDS AGAIN WOULD AGAIN BE THE MAIN SEVERE WEATHER HAZARDS...ESPECIALLY TUESDAY NIGHT. THERE IS ALSO A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA FRIDAY NIGHT THROUGH SUNDAY. LATER HAZARDOUS WEATHER OUTLOOKS WILL ADDRESS THE SEVERE WEATHER THREAT FOR THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER CAN BE EXPECTED FOR PARTS OF NORTHEAST NEBRASKA THIS EVENING AND MAY BE REQUIRED LATER TONIGHT IN EAST CENTRAL NEBRASKA AND WEST CENTRAL IOWA. IAZ079-080-090-091-NEZ065>068-078-088>093-131000- CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA- MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON-SALINE-SEWARD- 500 PM CDT MON JUL 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT ACROSS PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. WARM MID LEVEL TEMPERATURES MAY INHIBIT CONVECTION INITIALLY THIS EVENING BUT THUNDERSTORMS ALONG THE NORTHEAST NEBRASKA BORDER LATE THIS AFTERNOON MAY HELP TO BREAK THE CAP LATER TONIGHT AS THEY MOVE SOUTHEAST. IF STORMS DO DEVELOP LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS THE REGION TUESDAY NIGHT AND WEDNESDAY. LARGE HAIL AND DAMAGING WINDS AGAIN WOULD AGAIN BE THE MAIN HAZARDS...ESPECIALLY TUESDAY NIGHT. THERE IS ALSO A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA FRIDAY NIGHT THROUGH SUNDAY. LATER HAZARDOUS WEATHER OUTLOOKS WILL ADDRESS THE SEVERE WEATHER THREAT FOR THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED TOIGHT. FOBERT
The Omaha radar (KOAX), 53 km away, was scanning. The volume nearest the first event began at 02:17 UTC.
1 thunderstorm wind. Local standard time, as filed.
A thunderstorm wind gust of 58 mph was measured by the Tekamah Asos.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417198.